News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Bad thoughts killing my stomache


 gOpheR1263 - Wed Dec 31, 2008 7:55 pm

Recently I've had relation problems with a woman who lied to me and I've since stopped talking to her. The problem is I can't stop thinking about her and the situation leading to the breakup and when I do I feel like and often do throw up.
This has been going on for four weeks.

I've noticed that I use defence mechanisms such as trying to seperate the situation from myself by analysing it, making jokes about it - trivialising it, trying to use it creatively by writing poetry and introspective papers, conciously trying to move it out of my conciousness (if that makes sence), replacing my feelings with physical activities like long walks and snowboarding, demonising her, then even trying to take the situation as a blessing, and when I realise what I'm doing it stops working.

My stomache is in constant unease, and when i throw up the gagging often outlasts the contents of my stomache and saliva leaving me weak with a headache and diarrhea.

Lately I've been using alcohol to settle my stomahe in the short term (often to help me get to sleep) but the ammount I drink has been increasing. The drinking has started to cause friends and family to worry, and i fear it may be affecting work the day after.(additionally I just feel "*****" later)

Since the situation I've been more "extreme" in my interactions with people going from apathetic to enraged at perceived injustices, becoming annoyed at things and people that aren't really a big deal, then feeling depressed or confused about how I felt or reacted.

I don't know what to do, I just want to go back to living like I did before.
Any advise on the matter would be greatly appreciated.
 Tim W Latsko - Thu Jan 01, 2009 9:22 am

gOpher, thanks for your posting; it sounds like you are ready to return to life before you experienced the betrayal from the woman in your life. That said, four weeks is a considerable amount of time to be experiencing the symptoms you describe and with that in mind I am encouraging you to schedule an appointment with a psychiatrist for an evalaution for medication and a referral to a psychotherapist. If it will be sometime before you can meet with an MD; make an appointment with a psychotherapist who has availability to begin treatment.
The medication will help manage your symptoms in the short-term and the talk-therapy will aid you in gaining insight and in managing the symtpoms you have described. Best of luck; keep us posted on your progress. R/Tim

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here